View Full Version : Periodic Shedding (feeling demoralized)

04-10-2016, 05:47 PM
Hey All,

I've been on finasteride for about 20 months so far, and up to about a month ago my hair was doing great. About a month ago my hair was better than it had been in probably 4 years. I even stopped needing to use caboki to cover up my crown. My regimen has been stable for the past 6 months with avodart once a week (planning to stop eventually) and 1.25mg of generic finasteride 6 days per week. I also apply minoxidil only at night, because its too messy to try to do twice a day and my scalp gets insanely irritated.

About a month ago, I started shedding an insane amount. Probably more than I was before I started treating. The hairs are long, full looking hairs with a little white bulb attached to the end of most of them. The hairs I was shedding at the beginning were really thin and tapered towards the end. The only thing that changed at the time was that I stopped using nicotine patches. I had been using chewing tobacco for years and finally quit, by using the patches. Otherwise, my regimen has been the same. No new brands of finasteride or anything else at all. No new stresses in my life. No new shampoos. Just my regular regimen.

I'm at the point that my hair is probably what it was before I started treatment and I feel like shit at the moment. I got a haircut this weekend and it looks terrible, no matter how I try to style it, it just doesn't work so I'm probably gonna go get it cut to a #5 tomorrow.

Anyways, has anyone else experienced periodic heavy sheds while on finasteride, or so-called cyclical shedding? I mean I guess it could be because of the changing season, but I don't really buy into all of that.